MAUDE Adverse Event Report: AAREN SCIENTIFIC INC AAREN SCIENTIFIC; EC-3 PAL

AAREN SCIENTIFIC INC AAREN SCIENTIFIC; EC-3 PAL
Model Number EC-3 PAL
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/18/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was returned for evaluation; however, the injector was not received.After analysis of the lens, the broken haptic was confirmed.It has been concluded that the haptic tearing could have resulted from mishandling of the lens during removal from the lens holder, possibly by pulling on the haptic.All lenses go through a 100% visual inspection for any kind of damage on the lens prior to product being released for distribution.Broken haptics such as this would not have passed inspection.Based on the information provided and without the injector to examine, the reported difficulties appear to be related to handling and prepping of the lens before the procedure and not a product quality issue with respect to manufacture, design or labeling and the treatment appears to be related to the operational context of the procedure.However, the use of an additional lens and need to enlarge the lens is considered medical intervention to prevent impairment/damage to the patient.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that during a procedure, it was noted that the trailing haptic broke off when the lens was being inserted into the eye and remained stuck inside the injector.The lens was explanted, the wound was enlarged to remove the lens, and sutures used to close the wound.No posterior or anterior capsule tear was reported.Another lens was implanted to successfully complete the procedure.There were no reported adverse patient sequelae.

Brand Name
AAREN SCIENTIFIC
Common Device Name
EC-3 PAL
Manufacturer (Section D)
AAREN SCIENTIFIC INC
1040 s vintage av bld. a
ontario CA 91761
MDR Report Key5636084
Report Number3010126268-2016-00004
Device Sequence Number167343
Product Code HQL
UDI-Device Identifier00884872025404
UDI-Public(01)00884872025404(17)20161101(10)1173621406
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P100016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2014
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/05/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2016
Device Model NumberEC-3 PAL
Device Catalogue NumberEC-3 PAL
Device Lot Number140627
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/30/2014
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2014
Initial Report FDA Received Date05/05/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR